Do patches make us depressed and anxious

Feeling less anxious than I was a few weeks back, I have trimmed my patches down. After reading other peoples experiences I am starting to wonder if full strength patches can fuel anxiety leading to depression. I have always used patches to aid my quits and I have always been hit by anxiety/depression whilst on full strength. Never had such overwhelming feelings when I have been on middle dose or when I am off them !!! Whilst I fully understand we can all go through a certain amount of anxiety when quitting, I am starting to see a higher incidence of 'panic symtoms' on myself and others when on high strength. Would be interested in your views x

4 Replies

oldestnewest
  • That's interesting actually, Gerti. I used (full strength) patches when I quit and despite not being prone to anxiety/depression I definitely suffered. It was easily the most disconcerting and unpleasant quitting side effect I had and I was heartily relieved when I started to feel better (the only plus to it was that I was too churned up to eat so lost a shedload of weight :)). Looking back on it, I started to come out the other side around the time I decided to ditch the patches (the end of the first month).

    As I have nothing to compare it with I don't know if it was the patches that made me anxious/depressed or the quitting (or a combination of the two) but it's certainly a theory. I will say that even if the patches were responsible, I still feel very glad of them as I doubt I would have made it through those first few weeks without them. I was lucky in that the anxiety I experienced was at a bearable level (I realise that isn't always the case).

  • Have thought back and hard about this, as I used the patch method also, of which am truly pleased were available, could not have got this far with out them,

    and while I do not suffer depression, or anxiety, I did feel quite unsure about life for a little while, so maybe this is a side affect.

    If unsure you could pop to see your doctor, at least for reassurance .

    Doing so very well, isn't it great, to be free of the demon sticks?

  • That's interesting Skiddaw. I have read so much over the past 2 months regarding quitting, here and elsewhere and maybe the constant stream of nicotine (which is in fact a stimulant) doesn't work well for some people in the anxiety department. More anxiety can lead into depressive feelings. I myself definitely feel less hyped since I trimmed my patch down and feel the lower strength is more suitable for me. I am also a sensitive soul :rolleyes: lol and medicines don't always agree with me.

  • I think the lozenges ect will be what I carry for emergencies once I wean off the patches x

You may also like...